Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 8, 1997, 11:52 AM EST for Randolph County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1997, 11:52 AM EST (16:52 UTC)
- Expired
- Jan 8, 1997, 12:30 PM EST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Randolph County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
753 WUUS1 KTLH 081654 RRA SVRTLH GAC243-081730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1152 AM EST WED JAN 8 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...RANDOLPH COUNTY AT 11:50 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING NORTHEAST AT 35 MPH INTO NORTHWESTERN RANDOLPH COUNTY. THIS STORM WILL LIKELY PRODUCE HAIL IN EXCESS OF DIME SIZE AND WILL MOVE INTO THE BENEVOLENCE AREA BY NOON.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 9:24 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 8, 9:24 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 AM EST WED JAN 8 1997 ISOLATED SVR TSTMS OVR FL PANHANDLE AND SE AL KEEPING THINGS BUSY HERE THIS MORNING. WITH LOW IN WESTERN GULF TR2ACKING TOWARDS OUR AREA AND QSTNY FNTL BOUNDARY SOUTH OF AREA TO RETURN AS WARM FNT TODAY...EXPCT THINGS TO REMAIN BUSY. CURNT FCST LOOKS OK. #13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 5:12 PM EST | Severe Thunderstorm Warning | TAE | Lee, Terrell | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.